Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 32, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jan 21, 2017, 12:51 AM CST for Adams County, Mississippi; Concordia Parish, Louisiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 21, 2017, 12:51 AM CST (06:51 UTC)
- Expired
- Jan 21, 2017, 1:45 AM CST
- In force
- 54 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Concordia Parish, LA, Adams County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 20, 11:00 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 6.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1897 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
963
WUUS54 KJAN 210651
SVRJAN
LAC029-MSC001-210745-
/O.NEW.KJAN.SV.W.0032.170121T0651Z-170121T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
1251 AM CST SAT JAN 21 2017
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Southern Concordia Parish in northeastern Louisiana...
Central Adams County in southwestern Mississippi...
* Until 145 AM CST
* At 1250 AM CST, severe thunderstorms were located along a line
extending from Slocum to Lettsworth, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Severe thunderstorms will be near,
Slocum around 1255 AM CST.
Sibley around 115 AM CST.
Kingston around 125 AM CST.
Cranfield around 135 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 700 AM CST for northeastern
Louisiana...and southwestern Mississippi.
LAT...LON 3104 9165 3104 9172 3114 9172 3119 9168
3121 9174 3131 9180 3160 9116 3135 9116
3137 9127 3131 9143 3132 9147 3128 9150
3123 9149 3121 9152 3124 9154 3123 9157
3113 9163 3106 9156 3103 9157 3098 9166
TIME...MOT...LOC 0650Z 245DEG 37KT 3128 9167 3095 9169
HAIL...1.00IN
WIND...60MPH
$$
DC3 follow-up statements
359
WWUS54 KJAN 210716
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
116 AM CST SAT JAN 21 2017
LAC029-210726-
/O.CAN.KJAN.SV.W.0032.000000T0000Z-170121T0745Z/
Concordia LA-
116 AM CST SAT JAN 21 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CONCORDIA PARISH IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. therefore the warning has been cancelled.
A tornado watch remains in effect until 700 AM CST for northeastern
Louisiana...and southwestern Mississippi.
LAT...LON 3124 9164 3124 9165 3125 9166 3128 9151
3141 9157 3143 9154 3138 9153 3136 9148
3140 9147 3144 9151 3160 9116 3135 9116
3137 9127 3131 9143 3132 9147 3128 9150
3123 9149 3121 9152 3124 9156 3120 9159
TIME...MOT...LOC 0716Z 245DEG 37KT 3138 9142 3105 9144
$$
MSC001-210745-
/O.CON.KJAN.SV.W.0032.000000T0000Z-170121T0745Z/
Adams MS-
116 AM CST SAT JAN 21 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CST
FOR CENTRAL ADAMS COUNTY...
At 116 AM CST, severe thunderstorms were located along a line
extending from Sibley to 6 miles east of Fort Adams, moving northeast
at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
These severe storms will be near...
Sibley around 120 AM CST.
Kingston around 130 AM CST.
Cranfield around 140 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 700 AM CST for northeastern
Louisiana...and southwestern Mississippi.
LAT...LON 3124 9164 3124 9165 3125 9166 3128 9151
3141 9157 3143 9154 3138 9153 3136 9148
3140 9147 3144 9151 3160 9116 3135 9116
3137 9127 3131 9143 3132 9147 3128 9150
3123 9149 3121 9152 3124 9156 3120 9159
TIME...MOT...LOC 0716Z 245DEG 37KT 3138 9142 3105 9144
HAIL...1.00IN
WIND...60MPH
$$
DC874
WWUS54 KJAN 210728
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
128 AM CST SAT JAN 21 2017
MSC001-210745-
/O.CON.KJAN.SV.W.0032.000000T0000Z-170121T0745Z/
Adams MS-
128 AM CST SAT JAN 21 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CST
FOR SOUTHEASTERN ADAMS COUNTY...
At 127 AM CST, severe thunderstorms were located along a line
extending from near Kingston to near Woodville, moving northeast at
45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
These severe storms will be near...
Cranfield around 140 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
A tornado watch remains in effect until 700 AM CST for northeastern
Louisiana...and southwestern Mississippi.
LAT...LON 3140 9147 3144 9151 3160 9116 3135 9116
3137 9127 3131 9143 3132 9147
TIME...MOT...LOC 0727Z 241DEG 41KT 3143 9130 3114 9128
HAIL...1.00IN
WIND...60MPH
$$
DC132
WWUS54 KJAN 210734
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
134 AM CST SAT JAN 21 2017
MSC001-210745-
/O.CON.KJAN.SV.W.0032.000000T0000Z-170121T0745Z/
Adams MS-
134 AM CST SAT JAN 21 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CST
FOR EAST CENTRAL ADAMS COUNTY...
At 134 AM CST, severe thunderstorms were located along a line
extending from near Kingston to near Woodville, moving northeast at
45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
These severe storms will be near...
Cranfield around 140 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
A tornado watch remains in effect until 700 AM CST for southwestern
Mississippi.
LAT...LON 3150 9135 3160 9116 3135 9116 3137 9127
3133 9138
TIME...MOT...LOC 0734Z 245DEG 37KT 3145 9125 3116 9123
HAIL...1.00IN
WIND...60MPH
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 20, 11:56 PM CST, 55 minutes earlier.
Area forecast discussion, Jan 20, 11:56 PM CST, 55 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1156 PM CST Fri Jan 20 2017 ...SEVERE STORMS TONIGHT AND POSSIBLE AGAIN SATURDAY NIGHT... .UPDATE... Updated for 06Z aviation discussion && .AVIATION... 06Z TAF discussion: Patchy fog and low clouds to will affect PIB/HBG/MEI/NMM for the next few hours but the main aviation impact to the region through early tomorrow will come from a solid cluster of strong to severe thunderstorms pushing in the west between midnight and daybreak, possibly impacting sites such as HKS/JAN/NMM/MEI/PIB/HBG with strong winds and some hail. Confidence of the worst conditions is at PIB/HBG. Locations to the north such (such as GLH/GWO/GTR/CBM) will have the most intense activity pass to the south. After storms clear around or shortly after daybreak expect lower stratus clouds in the IFR to MVFR range to take at least until midday to break up at some sites. More storms and potential high impact will come late tomorrow into tomorrow night, but probably remained mostly confined north of the I-20 corridor. /BB/ && .DISCUSSION... Intense convection has initiated and continued to organize to our southwest over the last several hours in response to a potent upper disturbance interacting with a baroclinic zone near the northwest Gulf Coast. These storms are tending to grow upscale as expected and should eventually manifest in a linear mesoscale convection system (MCS) that marches through the southern half of the forecast area overnight. Even though surface moisture will be recovering from the south quickly in advance of this system expect surface instability to struggle to get north of the I-20 before the thunderstorm activity passes through. This means confidence in damaging winds (and a few embedded tornadoes) produced by the storms will be highest over southern areas, although locations along and north of I-20 could still see pockets of wind to 60 mph with hail a possibility and tornadoes a non-zero proposition. Of course, as mentioned, further south risks of damaging hail (up to golfball size) and wind will be higher and this will especially be the case along the Highway 98 corridor in far SE MS. Here the SPC has increased potential of tornadoes and enough instability could develop in juxtaposition with high shear to warrant mention that strong tornadoes cannot be ruled out as well. Assessed movement of developing activity to our southwest, along with latest hires model forecasts, has lead to us slightly speeding up timing expectations through the region overnight. Graphics are in the process of being updated to reflect the tweaks in thinking. /BB/ Prior discussion below: Tonight through Saturday night: Mostly sunny skies, a breezy southwest wind, and warmer than normal temperatures in the mid 70s were being observed over our CWA this afternoon. This pleasant weather will fade fast this evening as another round of severe storms is expected to move through our CWA tonight. Mid afternoon water vapor imagery/RAP analysis had a potent shortwave trough over the central and southern plains that will swing northeast through Saturday. Ahead of this wave this evening, WAA will strengthen and help increase deep moisture back across at least the southern half of our CWA. The 12Z JAN sounding had a PWAT of 0.64in and our dew points were running in the lower 50s this afternoon. Hi- res models develop convection this evening along the Texas/Louisiana coast and spread rapidly east northeast into our southwest most zones by 11 pm. There will be the potential for a few discrete cells ahead of the main surge but model consensus suggests more of a cluster or line spreading east northeast across our CWA. Model parameters haven't changed much from previous runs including MLCAPE 500-1000j/kg with 0-6km bulk shear of 40-60 kts, mid level lapse rates of 6-7 C/km and 0-1 km shear values of 20 to 30 kts. Any discrete cells would be capable of producing large hail to the size of golfballs as well as damaging winds and tornadoes. A line or cluster would likely produce more of a wind and tornado threat. In addition, the area south of Interstate 20 received several inches of rain yesterday so a quick inch or two in a short period of time may lead to runoff issues. Our Hazardous Weather Outlook continues an elevated risk for all modes of severe weather across the southern half of the forecast area tonight, with a limited threat across the remainder of the area. After the convection shifts east Saturday morning there will be a lull in activity through Saturday afternoon. A few breaks in the afternoon sky cover will allow temperatures to top out in the lower 70s at most sites. This will lend to decent instability going into Saturday evening for the advertised second round of severe storms but the potential for additional severe storms is more of a question this afternoon as hi-res models do not show a lot of redevelopment. The cold core low will approach our delta region by sunrise Sunday morning. This is expected to steepen lapse rates and initiate convection Saturday evening. Large hail and damaging winds are expected with the storms that develop. The northern half of our CWA will have the more favorable conditions for severe storms. /22/ Sunday through Friday morning: Sunday morning the deep upper trough will have dived far south into the ArkLaTex and moving into the ArkLaMiss. Anomalously low heights and surface pressures will be present as the surface low deepens ~990-995mb just to the north in the low-mid Mississippi Valley. In addition, height falls will be some 10-15DM at 500mb. This with strong upper lift, anomalously low surface pressures/upper heights and 150kt upper jet over the northern Gulf will help continue shower and thunderstorm development to be possible through the early morning into the afternoon. Lapse rates could approach 7-8 deg C/km but limited moisture will limit overall destabilization and coverage of storms. With such cold low-mid levels (500mb temperatures around -20), some destabilization will be still ongoing. With efficient shear around, there is definitely a possibility of some stronger to severe storms. Wet bulb zero heights around 5-7kft will support small hail being achieved even in showers and any storms that could attain enough depth to have possibility of any severe hail. In addition, there is enough flow and height falls that there looks to be some type of squall line progressing across early-mid morning or so across the region, mainly east of the Mississippi River. For now, there is quite a bit of uncertainty on how this event will pan out, limited moisture, extremely low heights, and how far east it will have progressed by Sunday morning. For now, left out of any mention in the graphics but this will have to continue to be evaluated. Still have mention in the HWO for Saturday night into Sunday morning, so some of that has a possibility of lingering over into the daytime hours. There could also be some gusty winds of 20-25mph or so due to a strong pressure gradient around. Some increasing isentropic lift/moisture transport could keep some chances of rain lingering north of I-20 as the upper low swings through Sunday night. Expect rain and storm chances to decrease into Sunday evening as the surface low ejects northeast. As the upper trough/surface low eject northeast, expect a strong pressure gradient as surface ridging and drier air move in the wake. Highs should top out near or slightly above normal in the wake. This dry and cooler period will last through early-mid week as surface ridging moves through the region. A deep trough will dive down into the western half of the CONUS around mid-week and a strong surface low moves into the Great Lakes. Temperatures will moderate around mid-week around mid 60s-low 70s. Rain chances will moving back in mid-week around Wednesday or so as an attendant cold front helps isentropic/moisture transport to move back in, helping chances of showers to move back in. As the cold front moves through, strong surface high (~1030-1040mb) will be diving into the Rockies, bringing much drier air with PW's less than a quarter of an inch across the country and into our region. This will usher in much cooler conditions than recently, much closer to climatological normals. /DC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 59 73 54 64 / 91 19 73 54 Meridian 58 73 54 64 / 99 53 71 61 Vicksburg 58 74 53 64 / 74 15 73 39 Hattiesburg 62 76 56 67 / 100 55 66 46 Natchez 59 74 54 66 / 100 18 68 31 Greenville 56 71 53 62 / 41 13 73 67 Greenwood 57 72 54 63 / 54 15 73 73 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 22/28/BB
Hazardous weather outlook, Jan 21, 12:12 AM CST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1212 AM CST SAT JAN 21 2017 ARZ074-MSZ018-220615- ASHLEY-BOLIVAR- 1212 AM CST SAT JAN 21 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...AND NORTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY AFTER A LULL IN STORM ACTIVITY DURING THE DAY SATURDAY, ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED MAINLY SATURDAY NIGHT INTO EARLY SUNDAY MORNING. LARGE HAIL TO GOLFBALL SIZE IS EXPECTED BUT SOME STORMS MAY PRODUCE HAIL LARGER THAN GOLFBALL SIZE. DAMAGING WINDS OF 60MPH OR GREATER IS ALSO EXPECTED. A TORNADO CANNOT BE RULED OUT. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE2.PNG) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SATURDAY NIGHT. ARZ075-LAZ007>009-015-MSZ019-025>042-044-220615- CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE- 1212 AM CST SAT JAN 21 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE REMAINDER OF THE NIGHT. HAIL TO THE SIZE OF QUARTERS AND DAMAGING WINDS OF 60MPH ARE POSSIBLE. WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE1.PNG) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY AFTER A LULL IN STORM ACTIVITY DURING THE DAY SATURDAY, ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED MAINLY SATURDAY NIGHT INTO EARLY SUNDAY MORNING. LARGE HAIL TO GOLFBALL SIZE IS EXPECTED BUT SOME STORMS MAY PRODUCE HAIL LARGER THAN GOLFBALL SIZE. DAMAGING WINDS OF 60MPH OR GREATER IS ALSO EXPECTED. A TORNADO CANNOT BE RULED OUT. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE2.PNG) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT AND SATURDAY NIGHT. MSZ043-045-220615- MADISON MS-NESHOBA- 1212 AM CST SAT JAN 21 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...AND EAST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TONIGHT, MAINLY AFTER 11PM, UNTIL DAYBREAK SATURDAY MORNING. HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WINDS UP TO 60MPH ARE EXPECTED. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE1.PNG) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY AFTER A LULL IN STORM ACTIVITY DURING THE DAY SATURDAY, ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED MAINLY SATURDAY NIGHT INTO EARLY SUNDAY MORNING. LARGE HAIL TO GOLFBALL SIZE IS EXPECTED BUT SOME STORMS MAY PRODUCE HAIL LARGER THAN GOLFBALL SIZE. DAMAGING WINDS OF 60MPH OR GREATER IS ALSO EXPECTED. A TORNADO CANNOT BE RULED OUT. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE2.PNG) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT AND SATURDAY NIGHT. LAZ016-023>026-MSZ046>066-220615- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-KEMPER-WARREN- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES- 1212 AM CST SAT JAN 21 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY TORNADOES THREAT...ELEVATED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TONIGHT FLOODING THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TONIGHT. HAIL TO THE SIZE OF GOLFBALLS AND DAMAGING WINDS OF 60MPH ARE EXPECTED. TORNADOES ARE ALSO POSSIBLE...BUT MAINY SOUTH OF A JONESVILLE...TO JACKSON...TO DEKALB LINE. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE1.PNG) SOME STRONGER STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL. GIVEN THE SATURATED GROUND FROM RAIN AND STORMS OVER THE LAST DAY, THIS COULD LEAD TO SOME LOCALIZED FLASH FLOODING ISSUES. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE3.PNG) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY AFTER A LULL IN STORM ACTIVITY DURING THE DAY SATURDAY, ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED MAINLY SATURDAY NIGHT INTO EARLY SUNDAY MORNING. LOCATIONS GENERALLY ALONG AND NORTH OF INTERSTATE 20 WILL HAVE THE HIGHER RISK FOR SEVERE WEATHER. IN THIS AREA, LARGE HAIL TO GOLFBALL SIZE IS EXPECTED BUT SOME STORMS MAY PRODUCE HAIL LARGER THAN GOLFBALL SIZE. DAMAGING WINDS OF 60MPH OR GREATER IS ALSO EXPECTED. A TORNADO CANNOT BE RULED OUT. LOCATION SOUTH OF INTERSTATE 20 COULD SEE SOME SEVERE STORMS WITH HAIL QUARTER TO GOLFBALL SIZE, DAMAGING WINDS AND POSSIBILITY OF A TORNADO. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE2.PNG) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT AND SATURDAY NIGHT. MSZ072>074-220615- MARION-LAMAR-FORREST- 1212 AM CST SAT JAN 21 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY TORNADOES THREAT...SIGNIFICANT TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TONIGHT FLOODING THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS WITH HAIL TO THE SIZE OF GOLFBALLS AND DAMAGING WINDS OF 60 MPH TO 70 MPH ARE EXPECTED TONIGHT. TORNADOES ARE ALSO LIKELY...AND A STRONG TORNADO CANNOT BE RULED OUT. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE1.PNG) SOME STRONGER STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL. GIVEN THE SATURATED GROUND FROM RAIN AND STORMS OVER THE LAST DAY, THIS COULD LEAD TO SOME LOCALIZED FLASH FLOODING ISSUES. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE3.PNG) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY AFTER A LULL IN STORM ACTIVITY DURING THE DAY SATURDAY, ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED MAINLY SATURDAY NIGHT INTO EARLY SUNDAY MORNING. LOCATIONS GENERALLY ALONG AND NORTH OF INTERSTATE 20 WILL HAVE THE HIGHER RISK FOR SEVERE WEATHER. IN THIS AREA, LARGE HAIL TO GOLFBALL SIZE IS EXPECTED BUT SOME STORMS MAY PRODUCE HAIL LARGER THAN GOLFBALL SIZE. DAMAGING WINDS OF 60MPH OR GREATER IS ALSO EXPECTED. A TORNADO CANNOT BE RULED OUT. LOCATION SOUTH OF INTERSTATE 20 COULD SEE SOME SEVERE STORMS WITH HAIL QUARTER TO GOLFBALL SIZE, DAMAGING WINDS AND POSSIBILITY OF A TORNADO. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE2.PNG) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT AND SATURDAY NIGHT. 50 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.WEATHER.GOV/JAN/SAFE LATEST WEATHER BRIEFING... WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... CURRENT WATCHES AND WARNINGS... WWW.WEATHER.GOV/JAN/SAFE LATEST WEATHER BRIEFING... WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ONLINE/ ...ADDITIONAL URLS FOR FLOODING ISSUES... CURRENT WATCHES AND WARNINGS... WWW.WEATHER.GOV/JAN/SAFE_HEAVYRAIN OBSERVED PRECIPITATION IMAGES... WWW.WEATHER.GOV/JAN/PRECIPMAPS LATEST WEATHER BRIEFING... WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING RIVER FORECAST CENTER... WWW.WEATHER.GOV/LMRFC/ SIGNIFICANT RIVER FLOOD OUTLOOK... WWW.WPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML DAY 1 THROUGH 3 EXCESSIVE RAINFALL... WWW.WPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML EXCESSIVE RAINFALL DISCUSSION... WWW.WPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML DAY 1 THROUGH 7 QPF... WWW.WPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML QPF DISCUSSION... WWW.WPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFPFD.HTML PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 12:24 AM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin | 66 min |
| Jan 21, 1:19 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 56 min |
| Jan 21, 1:38 AM CST | Severe Thunderstorm Warning | JAN | Franklin | 52 min |
| Jan 21, 2:02 AM CST | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 58 min |
| Jan 21, 2:22 AM CST | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 53 min |
| Jan 21, 2:29 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Marion | 61 min |
| Jan 21, 2:57 AM CST | Tornado Warning | JAN | Lamar, Marion | 63 min |
| Jan 21, 3:04 AM CST | Special Weather Statement | JAN | Scott, Smith | 26 min |
| Jan 21, 3:12 AM CST | Tornado Warning | JAN | Covington, Jasper, Jones, Smith | 48 min |
| Jan 21, 3:20 AM CST | Flash Flood Warning | JAN | Adams, Claiborne, Copiah, Franklin, Jefferson, Lincoln | 3 hr |
| Jan 21, 3:26 AM CST | Special Weather Statement | JAN | Clarke | 34 min |
| Jan 21, 3:32 AM CST | Severe Thunderstorm Warning | JAN | Jones | 43 min |
| Jan 21, 3:36 AM CST | Tornado Warning | JAN | Forrest, Jones, Lamar | 54 min |
| Jan 21, 3:38 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Marion | 25 min |
| Jan 21, 3:57 AM CST | Tornado Warning | JAN | Lamar | 38 min |
| Jan 21, 4:09 AM CST | Severe Thunderstorm Warning | JAN | Jasper | 51 min |
| Jan 21, 4:24 AM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones | 42 min |
| Jan 21, 4:24 AM CST | Tornado Warning | JAN | Clarke | 41 min |
| Jan 21, 4:31 AM CST | Flash Flood Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 4 hr |
| Jan 21, 9:21 AM CST | River Flood Warning | JAN | Lawrence | 4 days |
| Jan 21, 2:21 PM CST | River Flood Warning | JAN | Leake | 4 days |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2017Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.